Hi. I was prescribed this many years ago, to prevent migraine attacks rather than try to stop them when started, as none of the usual meds seemed to do this. Can't honestly remember what effect it had on the migraines, but it did make me put on 2 stone in 6 months & I went back to GP thinking something was very wrong. Saw a different GP whose comment was, 'well, you're taking sanomigran, so what do you expect?' Great. Stopped taking it immediately & lost 1 stone, but took years & many diets, not to mention depression caused by the weight gain, before the rest moved. Am now highly susceptible to weight gain if I even look at certain foods, whereas before, I was fine. Seems this drug messes with metabolism/insulin resistance or similar. Interestingly enough, I researched on the web for the 1st time today, only to find it is used for weight gain in 3rd world countries!
My advice would be to steer well clear of sanomigran & go back to your GP ASAP. I finally ended up going to a private doctor who prescribed 'migramax', an aspirin based powder to be mixed with water & swallowed. He explained this is more effective than tablets due to the stomach 'shutting down' during migraine. Works for me, as long as I don't think too long 'am I getting an attack or not?' (This is the only medication I take & sometimes I try to resist taking it but then regret it when in full migraine mode!) If you cannot take aspirin, a paracetamol version called 'paramax' is available. Stand your ground though as I'm not sure how costly it is - when changing surgeries after moving house, they always try to change me to something else or prescribe only a small number of sachets. Good luck!